Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Wakefield, VA

May 18, 2011Isle of Wight County, Surry County, City of Suffolk, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 18, 2011, 3:21 PM EDT for Isle of Wight County, Surry County, City of Suffolk, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2011, 3:21 PM EDT (19:21 UTC)
Expired
May 18, 2011, 4:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Suffolk, VA, Isle of Wight County, VA, Surry County, VA

The radar

The Norfolk radar (KAKQ), 31 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 3:35 PM EDTHAIL 0.25Smithfield, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS51 KAKQ 181921
SVRAKQ
VAC093-181-800-182000-
/O.NEW.KAKQ.SV.W.0069.110518T1921Z-110518T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
  NORTH CENTRAL CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 400 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ISLE OF WIGHT COURTHOUSE...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHFIELD...BATTERY PARK AND RESCUE AROUND 335 PM EDT.
  MOGARTS BEACH AROUND 345 PM EDT.
  RUSHMERE AROUND 355 PM EDT.
  POOLESVILLE...BACONS CASTLE...CHIPPOKES STATE PARK AND HOG ISLAND
  GAME REFUGE AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BETHEL
CHURCH...COMET...LAWSON...PONS...MOONLIGHT...DELK CROSSROADS...
ALLIANCE AND BEACHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3680 7674 3718 7688 3720 7678 3716 7674
      3716 7672 3721 7669 3719 7666 3711 7664
      3706 7666 3703 7657 3702 7657 3701 7655
      3685 7652
TIME...MOT...LOC 1922Z 168DEG 17KT 3692 7666
WIND...HAIL 60MPH 1.00IN

$$

ESEYMOUR
2 follow-up statements
807 
WWUS51 KAKQ 181936
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 PM EDT WED MAY 18 2011

VAC800-181945-
/O.CAN.KAKQ.SV.W.0069.000000T0000Z-110518T2000Z/
CITY OF SUFFOLK VA-
336 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CITY OF SUFFOLK
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL STORMS IN THE AREA COULD STILL PRODUCE HEAVY 
DOWNPOURS WITH GUSTY WINDS.

LAT...LON 3689 7672 3718 7688 3720 7678 3716 7674
      3716 7672 3721 7669 3719 7666 3712 7666
      3710 7664 3706 7666 3703 7657 3701 7655
      3693 7653 3691 7655
TIME...MOT...LOC 1935Z 174DEG 17KT 3698 7666

$$

VAC093-181-182000-
/O.CON.KAKQ.SV.W.0069.000000T0000Z-110518T2000Z/
ISLE OF WIGHT VA-SURRY VA-
336 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SURRY
AND NORTHEASTERN ISLE OF WIGHT COUNTIES UNTIL 400 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SMITHFIELD...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOGARTS BEACH AROUND 345 PM EDT.
  RUSHMERE AROUND 355 PM EDT.
  POOLESVILLE...BACONS CASTLE...CHIPPOKES STATE PARK AND HOG ISLAND
  GAME REFUGE AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE LAWSON
AND MOONLIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3689 7672 3718 7688 3720 7678 3716 7674
      3716 7672 3721 7669 3719 7666 3712 7666
      3710 7664 3706 7666 3703 7657 3701 7655
      3693 7653 3691 7655
TIME...MOT...LOC 1935Z 174DEG 17KT 3698 7666
WIND...HAIL 60MPH 1.00IN

$$

ESEYMOUR
867 
WWUS51 KAKQ 181955
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT WED MAY 18 2011

VAC093-181-182003-
/O.EXP.KAKQ.SV.W.0069.000000T0000Z-110518T2000Z/
ISLE OF WIGHT VA-SURRY VA-
355 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY AND NORTHEASTERN
ISLE OF WIGHT COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3689 7672 3718 7688 3720 7678 3716 7674
      3716 7672 3721 7669 3719 7666 3712 7666
      3710 7664 3706 7666 3703 7657 3701 7655
      3693 7653 3691 7655
TIME...MOT...LOC 1953Z 174DEG 17KT 3706 7667

$$

ESEYMOUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 1:39 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 18, 1:39 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
139 PM EDT WED MAY 18 2011

.SYNOPSIS...
LOW PRESSURE ACROSS VIRGINIA TODAY SLOWLY DRIFTS NORTH INTO THE
NORTHEASTERN STATES BY LATE FRIDAY. HIGH PRESSURE BUILDS INTO THE
AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS
A SHORTWAVE TROUGH SPINS AROUND THE PARENT UPPER LOW TO THE WEST.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH MARGINAL AMBIENT
INSTABILITY. HOWEVER...ENOUGH SHEAR MAY BE PRESENT ACROSS THE
NORTHERN COUNTIES TO SUPPORT A FEW STRONGER UPDRAFTS HENCE A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FROM FLUVANNA/LOUISA
COUNTIES EASTWARD ACROSS THE MIDDLE PENINSULA AND NORTHERN NECK TO
THE EASTERN SHORE. A LOCALIZED HEAVY RAIN THREAT WILL LINGER
ESPECIALLY ACROSS THE NW COUNTIES WHERE THE GROUND IS RATHER
SATURATED. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 70S UNDER
A PARTLY SUNNY SKY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
DRYER AIR NOW PROGGED TO FILTER N LATE TONITE AS SYSTM BEGINS TO
DRIFT N. WILL KEEP CHC SHWRS/THUNDER GOING THIS EVE...THEN CUT
BACK TO SLGHT CHC SHWRS AFTR MIDNITE AS BEST FORCING/LIFT MOVE N.
PCPN MAY EVEN END ACROSS SRN CNTYS AFTR 06Z. MOS TMPS HAVE BEEN A
FEW DEGREES TO COOL LAKELY...SO WENT ABV GUID FOR LOWS (M50S-
L60S).

NOT MUCH CHANGE IN PTRN THU WITH PCPN BCMG MORE DIURNAL IN NATURE
AS SYSTM SLOWLY LIFTS N. HIGHS 75-80. LOWS THU NITE U50S-L60S.

INFLUENCE FROM CLOSED LOW BEGINS TO WANE FRI. STILL ENUF LEFT OVR
MSTR FOR SCT POPS (GREATEST ERN SCTNS DUE TO DEPARTING TROF). HIGHS
M-U70S UNDER PT SUNNY SKIES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WEAK HIGH PRES BLDS INTO THE AREA OVER THE WEEKEND PROVIDING A
TEMPORARY BREAK FROM THE WET WX. THE HIGH MOVES OFF TO THE SE BY
LATE SUNDAY AND MONDAY WITH WEAK UPPER LEVEL RIDGING ALONG THE
EAST COAST. THIS ALLOWS WELL ABOVE NORMAL TEMPERATURES TO DEVELOP
AND A RETURN OF SCATTERED CONVECTION.

FOLLOWED CLOSE TO HPC GUIDANCE WITH REGARDS TO FRONTAL POSITIONS. BY
EARLY NEXT WEEK...A SLOW MOVING COLD FRONT IS PROGGED TO EXTEND
ACROSS THE SOUTHERN GREAT LAKES. WENT A LITTLE HIGHER THAN HPC WITH
MAX TEMPERATURES. HIGH TEMPERATURES IN THE UPR 70S TO LOWER 80S FRI
AND SAT WILL WARM TO THE MID AND UPR 80S BEGINNING ON SUNDAY UNDER
THE INFLUENCE OF SW SURFACE WINDS (SLIGHTLY COOLER READINGS NEAR THE
COAST). LOWS IN THE MID 50S INLAND TO NEAR 60 AT THE COAST FRI AND
SAT MRNGS WILL WARM TO THE LOW TO MID 60S BY MON AND TUE MRNGS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCTD CNVTN UNTIL THIS EVE (HIEST PROB OVR E/NE SXNS)...OTRW VFR.
PTCHY FG PSBL LT TNGT (TO MVFR). SCTD CNVTV DVLPMNT AGN
THU...THEN APRS TO BE LESS SO ON FRI AS ULVL FLO PRES LIFTS OUT TO
THE NE OF AREA. SCTD CNVTN PSBL AGN SUN/MON...B4 ISLTD DIURNALLY
DRIVEN CNVTN PSBL TUE/WED.

&&

.MARINE...
SCA'S HAVE BEEN DISCONTINUED OVER CHES BAY...AS SUSTAINED WINDS
HAVE DROPPED TO AOB 15 KTS AND WAVES AOB 3 FT. ON THE COASTAL
WATERS...WINDS CONTINUE AROUND 20 KTS OVER NRN PTNS (N OF
PARRAMORE ISLAND)...THOUGH WILL DIMINISH TO 10-15 KTS LATER THIS
AM. HOWEVER...SEAS (8-9 PERIOD SWELLS) WILL BE THE BIGGER ISSUE
OVER THE WATERS DESPITE THE DIMINISHING ONSHORE FLOW...REMAINING
BTWN 5-7 FT FOR SEVERAL MORE HOURS. EXPECT SEAS TO SUBSIDING FIRST
OVER THE SRN PTNS...I.E. BY MIDNIGHT TONIGHT S OF CAPE CHARLES
LIGHT...THEN BY MIDNIGHT FRI OVER THE FAR NRN WATERS...AS THE DEEP
LOW PRESSURE SYSTEM GRADUALLY LIFTS NORTH AND EVENTUALLY NE OF THE
REGION.

&&

.HYDROLOGY...
FLOOD WRNG IN EFFECT FOR THE RIVANNA RIVER AT PALMYRA DUE TO RUNOFF
FROM THE LCLLY HVY RAINFALL. SEE FLSAKQ FOR DETAILS.

&&

.TIDES/COASTAL FLOODING...
TIDAL EFFECTS (MINOR FLOODING) EARLY THIS MORNING ARE ONCE AGAIN
MOST PRONOUNCED THE FARTHER NORTH UP CHES BAY...INCLUDING
LEWISETTA...SOLOMANS ISLAND...AND ESPECIALLY CAMBRIDGE...AS PER
CURRENT TRENDS AND CBOFS/MDL FCST GUIDANCE. HIGH TIDE AT CAMBRIDGE
WILL OCCUR AT 520 THIS MORNING...AND ARE ALREADY AT 3.7 FT MLLW AS
OF 5 AM (MINOR FLOODING BEGINS AT 3.5 FT MLLW).

BEYOND THIS MORNING...HAVE DECIDED TO HOIST ANOTHER COASTAL FLOOD
ADVISORY FOR THE HIGH TIDE CYCLE AFTER MIDNIGHT/EARLY THU MORNING
OVER PORTIONS OF CHES BAY NORTH OF WINDMILL POINT...AS THE HIGH
TIDE MAY ONCE AGAIN COME CLOSE TO MINOR FLOOD THRESHOLDS (HIGHEST
WATER LEVELS AGAIN ARE EXPECTED DURING THE OVERNIGHT/EARLY THU
HIGH TIDE CYCLE VS. THIS AFTERNOON'S HIGH TIDE CYCLE).

OVER THE LOWER BAY/SE VA/NC CSTL SECTIONS...SOME AREAS CAME CLOSE
TO MINOR FLOODING WITH THE PREVIOUS HIGH TIDE CYCLE (SEWELLS PT
DID IN FACT REACH 4.5 FT AROUND 10 PM LAST EVENING)...HOWEVER
SUBSEQUENT PEAK TIDES...INCLUDING THE HIGHER ONE LATE TONIGHT/EARLY
THU...ARE EXPECTED TO FALL SHORT OF THE PREVIOUS CYCLES AS WE HEAD
OUT OF THE FULL MOON CYCLE. THEREFORE...THE THREAT FOR EVEN MINOR
COASTAL FLOODING WILL CONTINUE TO DIMINISH WITH TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT THURSDAY FOR MDZ021>023.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ015>017.
VA...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR VAZ077.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ075.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR ANZ654.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ656-658.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
     ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/AJZ
SHORT TERM...MPR
LONG TERM...LSA
AVIATION...ALB/BKH
MARINE...BKH
HYDROLOGY...BKH
TIDES/COASTAL FLOODING...BKH
Hazardous weather outlook, May 18, 1:40 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 PM EDT WED MAY 18 2011

NCZ012>014-030>032-102-VAZ060>062-065>071-079>082-087>098-191745-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
140 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-VAZ048-049-063-064-072>074-076-078-083>086-099-100-191745-
INLAND WORCESTER-MARYLAND BEACHES-FLUVANNA-LOUISA-HANOVER-CAROLINE-
KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-LANCASTER-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
140 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-191745-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-
140 PM EDT WED MAY 18 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-191745-
DORCHESTER-WICOMICO-SOMERSET-
140 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-191745-
WESTMORELAND-
140 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ077-191745-
NORTHUMBERLAND-
140 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-191745-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
140 PM EDT WED MAY 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-191745-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
140 PM EDT WED MAY 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-191745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
140 PM EDT WED MAY 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632>634-191745-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
140 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-191745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
140 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 18, 1:52 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT WED MAY 18 2011

MDZ021-181815-
DORCHESTER MD-
152 PM EDT WED MAY 18 2011

...STRONG THUNDERSTORM MOVING OVER WESTERN DORCHESTER COUNTY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAYLORS ISLAND...MOVING NORTH AT 20 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR MADISON...AND...WOOLFORD AT 200 PM
EDT...LLOYDS AT 215 PM EDT.

WIND GUSTS TO 30 MPH...SMALL HAIL...HEAVY RAIN...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3861 7616 3859 7609 3838 7614 3841 7629
      3843 7631 3850 7632 3853 7622 3855 7624
      3853 7628 3856 7628 3857 7632 3859 7628
      3864 7629 3862 7625 3864 7624 3861 7620
      3864 7616

ZIMMERMAN
Special weather statement, May 18, 2:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT WED MAY 18 2011

VAZ093-096-181930-
ISLE OF WIGHT VA-SUFFOLK VA-
253 PM EDT WED MAY 18 2011

...STRONG THUNDERSTORM MOVING INTO SUFFOLK AND ISLE O WIGHT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUFFOLK AIRPORT...OR ABOUT OVER
WHALEYVILLE...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR SUFFOLK AIRPORT AT 300 PM EDT...LUMMIS AT 305 PM EDT...
KILBY...AND...DOWNTOWN SUFFOLK AT 310 PM EDT...ROUTE 460 AND ROUTE 58
AT 315 PM EDT...KINGS FORK AT 320 PM EDT...INDIKA AT 325 PM EDT.

WIND GUSTS TO 40 MPH...BRIEF HEAVY DOWNPOURS...SMALL HAIL AND CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3657 7667 3701 7682 3705 7663 3703 7657
      3700 7659 3700 7661 3701 7655 3698 7652
      3686 7651 3684 7656 3682 7656 3685 7652
      3657 7652

ESEYMOUR
Special weather statement, May 18, 3:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT WED MAY 18 2011

VAZ072>074-076-083-085-181945-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT
VA-RICHMOND VA-
306 PM EDT WED MAY 18 2011

...STRONG THUNDERSTORM MOVING INTO THE MIDDLE PENINSULA...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING NORTH AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR WEST POINT AT 310 PM EDT...
ROMANCOKE AT 315 PM EDT...LITTLE PLYMOUTH AT 325 PM EDT...KING AND
QUEEN COURTHOUSE AT 330 PM EDT...DRAGONVILLE AT 340 PM EDT...INO AT
345 PM EDT.

HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH...SMALL HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3787 7678 3779 7672 3779 7670 3782 7668
      3784 7673 3786 7675 3784 7662 3780 7664
      3779 7669 3776 7666 3746 7682 3747 7694
      3789 7696

ESEYMOUR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:19 PM EDTSpecial Weather StatementAKQMecklenburg56 min
May 17, 10:48 PM EDTSpecial Weather StatementAKQMecklenburg42 min
May 17, 10:54 PM EDTSpecial Weather StatementAKQFluvanna36 min
May 17, 11:30 PM EDTSpecial Weather StatementAKQLunenburg, Prince Edward45 min
May 17, 11:33 PM EDTSpecial Weather StatementAKQFluvanna42 min
May 18, 12:09 AM EDTSmall Craft AdvisoryAKQ5 hr
May 18, 12:17 AM EDTSpecial Weather StatementAKQCumberland, Prince Edward43 min
May 18, 4:36 AM EDTCoastal Flood AdvisoryAKQNorthumberland23 hr
May 18, 2:22 PM EDTCoastal Flood StatementAKQAccomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 2 more12 hr
May 18, 2:53 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Suffolk37 min
May 18, 3:06 PM EDTSpecial Weather StatementAKQKing and Queen39 min
May 18, 4:00 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach30 min
May 18, 4:01 PM EDTSpecial Marine WarningAKQ59 min
May 18, 4:09 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, Middlesex, York, City of Hampton, City of Newport News and 1 more51 min
May 18, 4:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, James City, King and Queen, King William, New Kent42 min
May 18, 4:42 PM EDTSpecial Marine WarningAKQ43 min
May 18, 5:16 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, King and Queen, King William, New Kent59 min
May 18, 6:08 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond, Westmoreland52 min
May 18, 7:37 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Williamsburg38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.